MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was removed in the initial procedure (b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was removed during the initial surgery.During implant of the lens, the patient had a tear in his right eye (capsule) which spread and required the doctor to perform a vitrectomy.No incision enlargement was required.The patient was sent home aphakic.The patient returned at a later date and a successful lens implant was performed.The patient was reported as fine.There was no quality issue with the lens.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for investigation.Visual inspection at 10x microscope magnification was performed.The lens optic body edge is smooth.The lens was observed with one haptic distorted/bent.The complaint issue could not be verified.Manufacturing record review: a review of the manufacturing records was performed.There were no discrepancies found during the review.The documentation shows that the production order was manufactured according to specifications.There were no associated deviation or non-conformity reports found in the review related to the complaint.The units were released according specification in compliance with the product intended use as required.A search on complaints revealed no other complaints have been received for this production order number.Labeling evaluation: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lenses.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6309566
Report Number2648035-2017-00224
Device Sequence Number19024619
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)210302
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/02/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;